MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 27IN 2-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 27IN 2-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J306H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.    to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: please clarify how many sutures presented the issue? the sales rep reported 1 device.Device status.The device has been received at (b)(6) and will be shipped.No further information will be provided.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a total knee arthroplasty on (b)(6) 2020 and the suture was used.During surgery, during wound closure on the subcutis, the suture was broken when tying it with an instrument.This issue occurred several times.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda; 3/2/2021.H6 component code: g07002 ¿ conforming device.Additional h3 investigation summary: the product was returned for evaluation.Visual inspection and functional test evaluation were conducted on the returned device.Visual analysis of the returned sample determined that one unopened sample of product code j306 was received for evaluation.Visual inspection of the one unopened sample and no defects were found on the package.The sample was opened, and the swage and attachment area was noted to be as expected.The suture was dispensed without problems and examined along the strand and no defects, damage, or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.The event described could not be confirmed as the device performed without any defect noted.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that as part of our quality process, the device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda; 5/7/2021.Additional information: d9, h6.H6 component code: g07002 ¿ conforming device.Additional h3 investigation summary: the product was returned for evaluation.Visual inspection and functional test evaluation were conducted on the returned device.Visual analysis of the returned sample determined that a sealed box and an opened box with eight unopened sample of product code j306 was received for evaluation.Visual inspection of thirteen unopened samples and no defects were found on the package.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand and no defects, damage, or suture breakage were noted.A functional test was performed using and the tensile strength force was above the minimum requirement.The event described could not be confirmed as the device performed without any defect noted.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that as part of our quality process, the device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Date sent to the fda: 5/07/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL CT BRD VIO 27IN 2-0 S/A RB-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08876
MDR Report Key11182488
Report Number2210968-2021-00442
Device Sequence Number19432428
Product Code GAM
UDI-Device Identifier10705031038653
UDI-Public10705031038653
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberJ306H
Device Catalogue NumberJ306H
Device Lot NumberPKK274
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2021
Initial Date Received by Manufacturer 12/22/2020
Supplement Date Received by Manufacturer02/05/2021
04/13/2021
Initial Report FDA Received Date01/15/2021
Supplement Report FDA Received Date03/02/2021
05/07/2021
Patient Sequence Number1